Alert archive / Vermont / Flash Flood Warnings in 2011

Flash Flood Warning 27, NWS Burlington, VT

August 28, 2011Clinton County, Essex County, Franklin County, New York; 6 counties in Vermont

NWS Burlington, VT issued this flash flood warning at Aug 28, 2011, 2:50 PM EDT for Clinton County, Essex County, Franklin County, New York; 6 counties in Vermont. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2011, 2:50 PM EDT (18:50 UTC)
Expired
Aug 28, 2011, 8:22 PM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 15 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:36 PM EDTFLASH FLOODJonesville, VTRTE 2 CLOSED FROM JONESVILLE THROUGH RICHMOND
Aug 28, 6:39 PM EDTHEAVY RAIN 3.232 Nw Westford, VT
Aug 28, 7:49 PM EDTHEAVY RAIN 2.931 E South Burlington, VTASOS STORM TOTAL
Aug 28, 7:59 PM EDTHEAVY RAIN 2.523 S Plattsburgh, NYASOS STORM TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 226 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 805 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
805 m²/s²
0-3 km storm-relative helicity
1072 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WGUS51 KBTV 281850
FFWBTV
NYC019-031-033-VTC001-007-011-013-015-023-290045-
/O.NEW.KBTV.FF.W.0027.110828T1850Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT
  NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT
  CLINTON COUNTY IN NORTHERN NEW YORK
  EXTREME NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK
  EXTREME EAST CENTRAL FRANKLIN COUNTY IN NORTHERN NEW YORK
  CHITTENDEN COUNTY IN NORTHWEST VERMONT
  SOUTHWESTERN FRANKLIN COUNTY IN NORTHWEST VERMONT
  GRAND ISLE COUNTY IN NORTHWEST VERMONT
  SOUTHWESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT

* UNTIL 845 PM EDT

* AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS INTO THE LATE AFTERNOON 
  AND EARLY EVENING HOURS. CULVERTS...BRIDGES...AND ROADSIDE 
  DITCHES IN RURAL AND URBAN AREAS WILL BE OVERWHELMED BY 
  WATER...AND ROAD WASHOUTS ARE LIKELY. 

WHEN YOU CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL 
WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY 
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. WHEN YOU PUT
YOURSELF IN HARMS WAY THE LIFE YOU RISK IS NOT ONLY YOUR OWN...YOU
ALSO RISK THE LIVES OF RESCUE PERSONNEL.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
      4473 7324 4463 7292 4455 7281 4438 7281
      4435 7287 4416 7295 4430 7298 4427 7332
      4445 7329 4455 7334 4454 7346 4449 7350
      4444 7366 4443 7391 4500 7403 4500 7401

$$

JMG
2 follow-up statements
641 
WGUS71 KBTV 282242
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
642 PM EDT SUN AUG 28 2011

NYC019-031-033-VTC001-007-011-013-015-023-290045-
/O.CON.KBTV.FF.W.0027.000000T0000Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-GRAND ISLE VT-ESSEX NY-CLINTON NY-
FRANKLIN NY-CHITTENDEN VT-ADDISON VT-FRANKLIN VT-
642 PM EDT SUN AUG 28 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR EAST
CENTRAL FRANKLIN...CLINTON AND EXTREME NORTHEASTERN ESSEX COUNTIES IN
NORTHERN NEW YORK...AND EXTREME NORTHEASTERN ADDISON AND NORTHWESTERN
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHWESTERN FRANKLIN...
CHITTENDEN...GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY 
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING IN THE WARNING AREA. 
SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. 
CULVERTS...BRIDGES...AND ROADSIDE DITCHES WILL BE OVERWHELMED BY 
WATER...AND ROAD WASHOUTS ARE LIKELY. CITY STREETS WILL BECOME 
INUNDATED WITH RUSHING WATER...AND HOMES AND BUSINESSES IN FLOOD 
PRONE AREAS MAY BE AFFECTED BY FLOOD WATERS.

IF YOU ENCOUNTER FLOODING AND THERE IS NO ESCAPE BY VEHICLE...SEEK 
HIGHER GROUND IMMEDIATELY. WHEN YOU CAN DO SO SAFELY PLEASE REPORT 
ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT 
WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. WHEN YOU PUT
YOURSELF IN HARMS WAY THE LIFE YOU RISK IS NOT ONLY YOUR OWN...YOU
ALSO RISK THE LIVES OF RESCUE PERSONNEL.

&&

LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
      4473 7324 4463 7292 4455 7281 4438 7281
      4435 7287 4416 7295 4430 7298 4427 7332
      4445 7329 4455 7334 4454 7346 4449 7350
      4444 7366 4443 7391 4500 7403 4500 7401

$$

JMG
863 
WGUS71 KBTV 290022 RRA
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
822 PM EDT SUN AUG 28 2011

NYC019-031-033-VTC001-007-011-013-015-023-290031-
/O.CAN.KBTV.FF.W.0027.000000T0000Z-110829T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-GRAND ISLE VT-ESSEX NY-CLINTON NY-
FRANKLIN NY-CHITTENDEN VT-ADDISON VT-FRANKLIN VT-
822 PM EDT SUN AUG 28 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
FRANKLIN...CLINTON AND EXTREME NORTHEASTERN ESSEX COUNTIES IN
NORTHERN NEW YORK...AND EXTREME NORTHEASTERN ADDISON AND NORTHWESTERN
WASHINGTON COUNTIES IN CENTRAL VERMONT...AND SOUTHWESTERN FRANKLIN...
CHITTENDEN...GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES IN
NORTHWEST VERMONT...

WHILE THE FLASH FLOOD THREAT HAS ENDED...MAJOR STREAM AND RIVER 
FLOODING CONTINUES ACROSS THE AREA AND AN AREAL FLOOD WARNING HAS 
BEEN ISSUED. OBEY ALL ROAD CLOSURE SIGNS...THEY ARE THERE FOR YOUR 
SAFETY...AND DO NOT DRIVE THROUGH DAMAGED AREAS.

LAT...LON 4501 7319 4495 7324 4490 7319 4479 7326
      4473 7324 4463 7292 4455 7281 4438 7281
      4435 7287 4416 7295 4430 7298 4427 7332
      4445 7329 4455 7334 4454 7346 4449 7350
      4444 7366 4443 7391 4500 7403 4500 7401

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:13 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 28, 2:13 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
213 PM EDT SUN AUG 28 2011

.SYNOPSIS...
THE REMNANTS OF HURRICANE IRENE WILL CONTINUE TO HAVE A SIGNIFICANT
IMPACT ON MUCH OF THE NORTH COUNTRY THIS AFTERNOON AND TONIGHT. MORE
FLOODING IS EXPECTED AS MUCH OF THE AREA WILL RECEIVE 3 TO 6 INCHES
OF RAIN. IN ADDITION...STRONG WIND GUSTS IN THE 50 TO 60 MPH RANGE
WILL CAUSE TREES AND POWER LINES TO BE DOWNED AND RESULT IN POWER
OUTAGES. DAMAGE TO PROPERTY IS ALSO EXPECTED BECAUSE OF THE HIGH
WINDS.

&&

.NEAR TERM /UNTIL 8 AM MONDAY MORNING/...
AS OF 212 PM EDT SUNDAY...

MAJOR FLOODING AND HIGH WINDS WILL IMPACT MUCH OF THE NORTH
COUNTRY THROUGH TONIGHT.

PLENTY OF REPORTS OF RAIN IN THE 2 TO 4 INCH RANGE HAVE BEEN
REPORTED OVER VERMONT AND NORTHEAST NEW YORK SO FAR. WELL DEFINED
DEFORMATION ZONE IS MOVING INTO THE CHAMPLAIN VALLEY AND WE SHOULD
SEE AN ADDITIONAL 1 TO 3 INCHES IN THE NEXT FEW HOURS. FLOODING
WILL CONTINUE AND MORE FLOODING WILL OCCUR THROUGHOUT THE NIGHT.
WIND GUSTS TO 50 MPH HAVE BEEN REPORTED ALONG WITH DOWNED TREES
AND POWER LINES. AS THE REMNANTS OF IRENE CONTINUE TO MOVE
NORTHWARD THROUGH VERMONT...EXPECT MORE STRONG WIND GUSTS AND
DAMAGE TO OCCUR. EVENTUALLY THE WEATHER WILL TAPER OFF LATER
TONIGHT...BUT FLOODING WILL CONTINUE.

&&

.SHORT TERM /8 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 212 PM EDT SUNDAY...DRIER WEATHER IS EXPECTED ON MONDAY AND
WINDS WILL BE DECREASING AS HIGH PRESSURE BUILDS IN BEHIND THE
REMNANTS OF IRENE. TEMPERATURES WILL BE SEVERAL DEGREES BELOW
NORMAL. FLOODING WILL CONTINUE THROUGHOUT THE DAY ON MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 212 PM EDT SUNDAY...UPPER TROUGH AND COLD FRONT WILL MOVE
INTO THE REGION ON TUESDAY AND BRING A CHANCE OF SHOWERS.
OTHERWISE DRY WEATHER IS EXPECTED FOR MOST OF THE REMAINDER OF THE
PERIOD WITH ANOTHER CHANCE OF SHOWERS COMING ON SATURDAY AS A COLD
FRONT MOVES INTO THE REGION. HIGH TEMPERATURES WILL GENERALLY BE
RIGHT AROUND SEASONAL NORMALS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...SFC ANALYSIS PLACES CENTER OF IRENE ROUGHLY
OVER THE SOUTHERN HUDSON VALLEY. THROUGH THE DAY...WIND DIRECTIONS
AT RUT HAVE BEEN DIFFICULT TO PIN DOWN DUE TO A TROUGH/WINDSHIFT
LINE EXTENDING INTO CENTRAL VERMONT. TIMING OF HEAVY RAIN AND
WINDS WILL CONTINUE TO BE THE MAIN CHALLENGES OVER THE NEXT
SEVERAL HOURS AS IRENE'S CIRCULATION MOVES TO THE NORTH-
NORTHEAST. NOTING AREA OF HEAVY RAINFALL JUST TO THE NORTHWEST OF
IRENE'S CENTER...AND AREA DOPPLER RADAR WIND PROFILERS SHOW 40 TO
50 KNOTS OF WIND. AS IRENE MOVES NORTHEASTWARD ACROSS
VERMONT...EXPECTING AFOREMENTIONED HEAVY RAIN AREA TO MOVE
NORTHEAST ACROSS THE CHAMPLAIN VALLEY...AND THE RAIN MAY BEGIN TO
MIX THESE WINDS DOWN TO THE SURFACE. WINDS TO GUST BETWEEN 35 AND
40 KTS THROUGH AT LEAST 03-05Z WITH POSSIBLE LLWS AT MPV/RUT. A
GRADUAL DECREASE IN SUSTAINED WIND AND GUST MAGNITUDES IS
ANTICIPATED AFTER 06Z. PRECIPITATION ALSO LOOKS TO DECREASE STEADILY
AFTER THAT TIME AS WELL. VARIETY OF FLIGHT CATEGORIES BETWEEN MVFR
TO IFR EXPECTED THROUGH AT LEAST 06Z...TRENDING TO VFR AFTER THEN.

FOR TOMORROW VFR ARE EXPECTED WITH WINDS GENERALLY AROUND 5-8KTS
FROM THE NORTHWEST.

OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON-12Z TUE...VFR UNDER WEAK HIGH PRESSURE BEHIND IRENE.
POSSIBLE EVENING FOG.
12Z TUE-06Z WED...VFR WITH PERIODS MVFR IN
SHOWERS ASSOCD WITH WEAK SHORTWAVE MOVING ACROSS SOUTHERN QUEBEC.
06Z WED-FRI...VFR AS HIGH PRESSURE BUILDS BACK IN.

&&

.HYDROLOGY...
AS OF 426 AM EDT SUNDAY...MODERATE TO MAJOR FLOODING IS EXPECTED
FROM THE EASTERN SLOPES OF THE NORTHERN ADIRONDACKS EASTWARD
ACROSS THE CHAMPLAIN VALLEY AND ALL OF CENTRAL/NORTHERN VERMONT IN
ASSOCIATION WITH TROPICAL CYCLONE IRENE. THE THREAT WILL BEGIN
WITH POTENTIAL FLASH FLOODING THIS AFTERNOON INTO TONIGHT...AND
MAIN-STEM RIVER FLOODING FROM AROUND MIDNIGHT MONDAY MORNING WITH
RIVERS CRESTING GENERALLY DURING MONDAY AFTERNOON. THIS WILL BE A
POTENTIALLY LIFE-THREATENING FLOOD EVENT AND CLOSE ATTENTION
SHOULD BE PAID TO ANY NECESSARY FLOOD WARNINGS AND/OR FLASH FLOOD
WARNINGS ISSUED LATER TODAY INTO TONIGHT AND MONDAY.

ALL NWP GUIDANCE REMAINS VERY CONSISTENT IN QPF DEPICTION...WITH MAX
PRECIPITATION AXIS BISECTING THE NORTH COUNTRY. MODELS GENERALLY
SUPPORT BASIN-AVERAGE 4-6" RAINFALL TOTALS...BUT HIGHER RESOLUTION
00Z NAM INDICATES UPSLOPE ENHANCEMENT ALONG THE ERN SLOPES OF THE
ADIRONDACKS AND GREEN MTNS WITH POINT TOTALS UP TO 8". THAT MAY BE
A BIT HIGH GIVEN APPROX 24 HR DURATION OF RAINFALL...AND HAVE
NOTED 06Z NAM HAS BACKED OFF THOSE AMTS. OUR OFFICIAL FORECAST AT 4AM
GENERALLY REFLECTS A BLEND OF GFS/NAM/SREF WITH INCORPORATION OF
UPSLOPE ENHANCEMENT...WITH AMOUNTS 4-6" WITH ISOLD 7" TOTALS.

TROPICAL NATURE OF SYSTEM AND STRONG FETCH OF ATLANTIC MOISTURE
BRINGS SWATH OF 2-2.25" PW VALUES NORTHWARD INTO VERMONT BY EARLY
AFTN AS SYSTEM REACHES CT BY 18Z. STRONG WIND FIELD IN 925-700MB
LAYER AND EXTRATROPICAL TRANSITION FOCUSES IMPRESSIVE
FRONTOGENETIC FORCING ALONG AND LEFT OF THE LOW TRACK...MAXIMIZED
ACROSS WRN VT AND NERN NY BETWEEN 18-00Z. DURING THIS PERIOD...THE
HEAVIEST RAINFALL IS EXPECTED WITH 2-3"/6-HRS AND HOURLY AMTS IN
EXCESS OF 0.5" AT TIMES. LOCAL TERRAIN EFFECTS ON EAST/NORTHEAST
FACING SLOPES WILL YIELD HIGHEST LOCAL TOTALS. FLASH FLOODING WILL
BECOME MORE LIKELY AS WE HEAD THRU THE AFTERNOON AND EVENING HRS
GIVEN THESE FACTORS.

ANTECEDENT SOIL CONDITIONS AREN/T PARTICULARLY MOIST...AND FLASH
FLOOD GUIDANCE SHOWS 4-7" TOTALS ARE NEEDED TO GENERATE FLASH
FLOODING IN A 24 HR PERIOD CURRENTLY. NEVERTHELESS...THOSE ARE THE
AMTS FORTHCOMING WITH IRENE. THE RIVER FORECASTS FROM NERFC REFLECT
RAPID RESPONSES TONIGHT INTO MONDAY WITH MODERATE TO MAJOR RIVER
FLOODING EXPECTED ACROSS NEARLY ALL VERMONT RIVER BASINS IN ADDITION
TO THE AUSABLE BASIN IN NEW YORK. THOSE IN FLOOD PRONE AREAS WILL
NEED TO MONITOR CAREFULLY TODAY THRU THE DAY MONDAY. ALSO...RIVER
FLOWS WILL REMAIN HIGH THRU THE NEXT FEW DAYS AS RIVERS GRADUALLY
RECEDE...REFRAIN FROM VENTURING NEAR OR BOATING IN DANGEROUSLY
HIGH FLOWS NEXT SEVERAL DAYS.

&&

.MARINE...
AS OF 212 PM EDT SUNDAY...

HAZARDOUS CONDITIONS OCCURRING ON LAKE CHAMPLAIN TODAY AND TONIGHT.

A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE CHAMPLAIN. DANGEROUS
CONDITIONS HAVE DEVELOPED WITH WINDS OF 35 TO 45 KNOTS AND 4 TO 6
FOOT WAVES. THE WINDS WILL INCREASE TO 45 TO 55 KNOTS TONIGHT. THIS WILL
CREATE WAVE HEIGHTS...ESPECIALLY ON THE BROAD LAKE...AS HIGH AS 6
TO 8 FEET. RAIN WILL BE HEAVY THROUGH TONIGHT AND REDUCE
VISIBILITIES SHARPLY.

AGAIN HAZARDOUS CONDITIONS ARE EXPECTED ON LAKE CHAMPLAIN. ALL
PRECAUTIONS SHOULD BE MADE TO SECURE MARINE CRAFT AND OTHER
PROPERTY DUE TO THE VERY STRONG WINDS.

&&

.CLIMATE...
THE FOLLOWING ARE THE TOP 5 2-DAY RAINFALL RECORDS FOR SELECTED
SITES: (RAINFALL ENDING ON SPECIFIED DATE)

BTV
1. 5.10 11/4/1927
2. 4.91 6/14/1942
3. 4.66 10/6/1932
4. 4.49 8/11/1998
5. 4.47 6/15/1942

MPV
1. 6.72 8/5/1989
2. 4.85 10/2/2010
3. 4.51 5/27/2011
4. 4.32 9/17/1999
5. 4.47 6/15/1942

1V4
1. 6.56 11/4/1927
2. 5.90 8/12/1998
3. 5.29 9/17/1999
4. 5.18 7/19/1898
5. 4.99 7/29/1913

MMNV1
1. 10.83 9/17/1999
2. 8.13 8/5/1995
3. 6.69 10/24/1999
4. 6.59 8/17/1981
5. 6.05 8/4/1995

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR VTZ001>012-016>019.
     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ001>012-
     016>019.
NY...HIGH WIND WARNING UNTIL 8 AM EDT MONDAY FOR NYZ028-031-034-035.
     FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ028>031-034-
     035.
     WIND ADVISORY UNTIL 2 AM EDT MONDAY FOR NYZ026-027-029-030-087.

&&

SYNOPSIS...EVENSON
NEAR TERM...EVENSON
SHORT TERM...EVENSON
LONG TERM...EVENSON
AVIATION...BANACOS/LOCONTO
HYDROLOGY...BANACOS
MARINE...EVENSON
CLIMATE...WFO BTV
Hazardous weather outlook, Aug 28, 4:33 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
433 AM EDT SUN AUG 28 2011

NYZ028-031-034-035-VTZ001>012-016>019-290845-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
433 AM EDT SUN AUG 28 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT
MONDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

MAJOR FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF
NORTHEAST NEW YORK. EXPECT 4 TO 7 INCHES OF RAIN TO PRODUCE MAJOR
FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND GUSTS IN THE
50 TO 70 MPH RANGE WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND
POWER LINES...AND CREATE POWER OUTAGES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ029-030-290845-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
433 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
MONDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

FLOODING AND HIGH WINDS TO IMPACT VERMONT AND PARTS OF THE
NORTHERN ADIRONDACKS OF NEW YORK. EXPECT 2 TO 4 INCHES OF RAIN TO
PRODUCE FLOODING LATER TODAY AND TONIGHT. IN ADDITION...WIND
GUSTS TO 50 MPH WILL CAUSE PROPERTY DAMAGE...DOWN TREES AND POWER
LINES...AND CREATE POWER OUTAGES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ026-027-087-290845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
433 AM EDT SUN AUG 28 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HIGH WINDS TO IMPACT THE SAINT LAWRENCE VALLEY OF NEW YORK. EXPECT
WIND GUSTS TO 50 MPH AND THIS WILL CAUSE PROPERTY DAMAGE...DOWN TREES
AND POWER LINES...AND CREATE POWER OUTAGES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

EVENSON

In the hours before

Local storm report, Aug 28, 2:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
226 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     NON-TSTM WND DMG ENOSBURG CENTER         44.88N  72.75W
08/28/2011                   FRANKLIN           VT   PUBLIC

            NUMEROUS TREES DOWN

&&

EVENT NUMBER BTV1100493

MUCCILLI
Local storm report, Aug 28, 2:42 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      ROCHESTER               43.87N  72.81W
08/28/2011                   WINDSOR            VT   PUBLIC

            BETHEL MOUNTAIN ROAD WASHED OUT WITH SEVERAL HOMES
            FLOODED

&&

EVENT NUMBER BTV1100494

MUCCILLI
Local storm report, Aug 28, 2:45 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
245 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG WILLSBORO               44.36N  73.39W
08/28/2011                   ESSEX              NY   DEPT OF HIGHWAYS

            RTE 22 BETWEEN RTE 9 AND HIGHLAND ROAD CLOSED FROM
            DOWNED TREES AND POWER LINES

&&

EVENT NUMBER BTV1100495

LOCONTO
Local storm report, Aug 28, 2:47 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
247 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     NON-TSTM WND DMG BERKSHIRE               44.97N  72.78W
08/28/2011                   FRANKLIN           VT   PUBLIC

            PART OF ROOF SEVERELY DAMAGED AND CLOSE TO BEING TAKEN
            OFF... MANY TREES DOWN

&&

EVENT NUMBER BTV1100496

LOCONTO
Local storm report, Aug 28, 2:49 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
249 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      POMFRET                 43.70N  72.52W
08/28/2011                   WINDSOR            VT   PUBLIC

            SESSIONS MEADOW ROAD FLOODED

&&

EVENT NUMBER BTV1100497

MUCCILLI
Local storm report, Aug 28, 2:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
250 PM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     FLASH FLOOD      PLYMOUTH                43.54N  72.72W
08/28/2011                   WINDSOR            VT   PUBLIC

            RICKS ROAD AND MCDONALD ROAD WASHED OUT AND HOMES
            FLOODED

&&

EVENT NUMBER BTV1100498

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:03 AM EDTFlash Flood WarningBTVEssex9 hr
Aug 28, 4:26 PM EDTRiver Flood WarningBTVClinton, Essex21 hr
Aug 28, 9:38 AM EDTFlash Flood WarningBTVRutland, Windsor11 hr
Aug 28, 11:41 AM EDTFlash Flood WarningBTVAddison, Orange, Washington9 hr
Aug 28, 12:14 PM EDTRiver Flood WarningBTVRutland67 hr
Aug 28, 2:55 PM EDTAreal Flood AdvisoryBTVCaledonia, Essex, Franklin, Lamoille, Orleans3 hr
Aug 28, 5:11 PM EDTRiver Flood WarningBTVWindsor15 hr
Aug 28, 5:11 PM EDTRiver Flood WarningBTVOrleans24 hr
Aug 28, 5:19 PM EDTRiver Flood WarningBTVWashington11 hr
Aug 28, 5:41 PM EDTAreal Flood WarningBTVCaledonia, Essex, Franklin, Lamoille, Orleans14 hr
Aug 28, 5:44 PM EDTRiver Flood WarningBTVCaledonia22 hr
Aug 28, 5:52 PM EDTRiver Flood WarningBTVLamoille24 hr
Aug 28, 6:56 PM EDTRiver Flood WarningBTVChittenden37 hr
Aug 28, 7:04 PM EDTRiver Flood WarningBTVFranklin19 hr

Nearby

Flash Flood Warnings in Vermont, 2011Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.